Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Getting severe numbness in foot. What is causing this and cure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Been getting severe numbness in left footover last three weeks. Prior to this had numbness and weakness in left leg.
Posted Wed, 1 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Ram Choudhary 35 minutes later
Numbness that is jumping between sites in a leg or arm is indicative of some sort of Neuropathy.
It can be mononeuritis multiplex.
If you are a diabetic then there is a possibility of Peripheral neuropathy.
Sometimes Sciatic nerve root compression can cause numbness in leg & foot.
And rarely a serious disease like Multiple sclerosis can have a manifestation like yours.
So yours is a very complicated case and you need be examined in person by an experienced neurologist.
You would need extensive physical examination, brain and spine MRI, Thyroid profile, Vit.B12 levels.
But first get the fasting blood sugar levels so that the status of diabetes can be checked and if found uncontroled hyperglycemia then no further investigation would be required.
I hope the advise would be useful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor